Alert archive / Tennessee / Frost Advisories in 2020
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 15, 2020, 2:21 PM CDT for 30 counties in Tennessee. It took effect at Apr 16, 2020, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 2:21 PM CDT (19:21 UTC)
- In effect from
- Apr 16, 2020, 2:00 AM CDT
- Expired
- Apr 16, 2020, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 30 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS74 KOHX 151921 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 221 PM CDT Wed Apr 15 2020 TNZ010-011-031>034-065-066-160900- /O.NEW.KOHX.FZ.W.0003.200416T0700Z-200416T1300Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, and Crossville 221 PM CDT Wed Apr 15 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 to 32 expected. * WHERE...Clay, Pickett, Jackson, Putnam, Overton, Fentress, White and Cumberland Counties. * WHEN...From 2 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>009-023>030-056>064-075-077>080-093>095-160900- /O.NEW.KOHX.FR.Y.0002.200416T0700Z-200416T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 221 PM CDT Wed Apr 15 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of Middle Tennessee. * WHEN...From 2 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 21
1 follow-up statement
794 WWUS74 KOHX 160756 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 256 AM CDT Thu Apr 16 2020 TNZ010-011-031>034-065-066-161300- /O.CON.KOHX.FZ.W.0003.000000T0000Z-200416T1300Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, and Crossville 256 AM CDT Thu Apr 16 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 to 32 expected. * WHERE...Clay, Pickett, Jackson, Putnam, Overton, Fentress, White and Cumberland Counties. * WHEN...Until 8 AM CDT This Morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>009-023>030-056>064-075-077>080-093>095-161300- /O.CON.KOHX.FR.Y.0002.000000T0000Z-200416T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 256 AM CDT Thu Apr 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of Middle Tennessee. * WHEN...Until 8 AM CDT This Morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JB Wright
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:23 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 15, 12:23 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 PM CDT Wed Apr 15 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Current forecast appears to be in good shape. However, we are looking at a southward moving weakening clipper system that is currently located across central IL. We could see some added cloudiness late this afternoon and early this evening. Perhaps a few sprinkles north although airmass will be rather dry by that time. No changes for now. I may add some cloudiness for late day. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions for this TAF cycle as very dry air has settled into Middle TN. Winds will occasionally gust to 15 kts this afternoon, but will calm and shift to the northwest as a weak clipper moves through this evening. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Apr 15, 5:04 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Wed Apr 15 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Wed Apr 15 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A Freeze Warning and Freezing Fog Advisory will continue until 9AM this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:13 PM CDT | River Flood Advisory | OHX | Perry | 22 hr |
| Apr 15, 3:38 AM CDT | Freezing Fog Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 5 hr |
| Apr 15, 2:21 PM CDT | Freeze Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 2 more | 18 hr |
Nearby
Frost Advisories in Tennessee, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.